MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA
Model Number FG15150-0615-1S
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For further examination, the pusher was pushed out from the catheter lumen with difficulty.The pipeline flex with shield braid was not returned as it was implanted in the patient.When compared to the drawing the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The outer diameter (o.D) of the re-sheathing pad was measured ~0.5840mm.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.Kinks and bends found on the pusher at 14.0cm to 58.0cm from the proximal end.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.The total and usable lengths of the phenom catheter were measured to be within specifications.The catheter tip and the marker band were examined; and no damages were found.The catheter appeared to be separated at 8.5cm from the proximal end of the hub.The broken ends of the catheter exhibited with stretching, necking, according and broken braids which indicated that the catheter separated when exceeding the tensile strength of the tubing material.The catheter body found to be a cordioned from 9.0cm to 18.5cm from the distal tip; and 6.5cm to 18.5cm from the proximal end of the hub.No flash or voids molded were observed in the hub.The catheter was flushed with water and water exited out from the catheter tip.A moderate amount of dried blood observed inside of the catheter lumen.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel could pass through the catheter tip and hub with no issues; however, resistance was observed at the damaged locations.No other anomalies were observed.Based on the analysis findings, the phenom catheter were confirmed to have catheter separation.The broken ends of the catheter exhibited with stretching, necking, accordioning and broken braids; which indicated that the catheter separated when exceeding the tensile strength of the tubing material.The returned pipeline flex pusher was stuck inside the catheter lumen.The pusher and catheter were severely damaged.From the damages seen on the catheter body (stretching, accordioning), proximal wire (kinking/bending) and hypotube (stretching); it appears there was high force used (pushing and pulling).It is likely these damages occurred when the customer attempted to advance/recapture the pipeline flex with shield through the phenom catheter against resistance.The customer reported that there was high resistance during delivery.In addition, force was applied during delivery and removal.It is possible that the patient vessel tortuosity may have contributed to the reported issues.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the phenom catheter¿s proximal end broke during the procedure.During a pipeline flex with shield embolization, the pipeline was deployed at terminal ica.Resistance in pusher wire noted at proximal deployment.Increasing tensionon phenom catheter required to balance force on delivery wire.Phenom catheter hub snapped off at junction with the blue part of the catheter.Force was applied during delivery and removal.The catheter was not trapped and there was no vasospasm.The catheter was not stuck in the guide catheter.The catheter and the separated piece will be returned for analysis.No patient injury reported.The anatomy was moderate in tortuosity.It was reported that pipeline device was implanted at intended location.Yes, the continuous flush administered during the procedure.

Brand Name
CATHERA
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10677101
Report Number2029214-2020-01028
Device Sequence Number19635412
Product Code KRA
UDI-Device Identifier00814584028981
UDI-Public00814584028981
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberMY18-062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight60